MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN 6 DEG VAL COL 4MM OFF S3-8; PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY

SMITH & NEPHEW, INC. LGN 6 DEG VAL COL 4MM OFF S3-8; PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY
Model Number 71434406
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision surgery the valgus collet 4 mm was seized and would not rotate on the reamer shaft.The procedure was finished using a smith and nephew backup device.There was a delay reported of less than or equal to 30 minutes.No patient harm was reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device shows signs of extensive use.A dimensional evaluation could not confirm the failure mode.The device functions as intended.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN 6 DEG VAL COL 4MM OFF S3-8
Common Device Name
PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10782172
Report Number1020279-2020-06105
Device Sequence Number3773593
Product Code MBH
UDI-Device Identifier03596010549143
UDI-Public03596010549143
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434406
Device Catalogue Number71434406
Device Lot Number06KM01776
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1